Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Getting Off Prednisolone
mike201 posted:
Hi Everyone. I have been taking Prednisolone for 18 months now with a dose range from 40 mg to 4.5mg per day. I have tried ten times to slowly get off the drug but when I get close to 5 mg things seem to go wild with flares and pain. I am currently on 10 mg along with other drugs like Arava and Enbrel. Does anyone know:

1- how to replace Prednisolone with a substitute less harmful drug?

2 - how to break the 4.5 mg barrier

Prednisolone and its friend Prednisone is an awful drug with very nasty long term side effects. Thanks, Mike
SureHope responded:
Hey Mike I just found this...still looking but hopefully this helps...

SureHope responded:
Also found these:Non-traditional methods type links

This is about Prednisone more so than Prednisolone but since they're pretty similar:
xperky responded:
Hi Mike. It sure is a difficult thing to do. I was on prednisone for a year and had to keep bumping it up every time I took it down.

I finally went to an endocrinologist. He checked my body to determine if I was still producing my own version of prednisone (cortisol?). That's important. Then he gave me instructions to reduce by small amounts every week or two. Towards the end of the taper I stayed at low levels for up to a month to let my body adjust.

I must admit, the pain came back. But, I knew I needed to deal with it as best I could for my future. At least I was better than when I went on the prednisone.

Good luck to you. I hope some of the suggested herbal approaches help with your taper. Let us know! I'm sure there are many people here who will have to taper off steroids sooner or later, and any info could be helpful.
mike201 replied to SureHope's response:
Thanks SureHope. A very useful article. Mike
mike201 replied to SureHope's response:
Yes, the issue is how does one raise this with a traditional rheumatologist? I see him in two days so with raise it and see what the reaction is. Many thanks, Mike
mike201 replied to xperky's response:
Thanks Xperky. I note your comment about monthly steps being useful. I will try this as I just have to get off this horrible drug. Thanks, Mike

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
39 of 46 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.